Alert archive / Mississippi / Severe Thunderstorm Warnings in 2003

Severe Thunderstorm Warning 371, NWS Memphis, TN

July 19, 2003Tunica County, Mississippi

NWS Memphis, TN issued this severe thunderstorm warning at Jul 19, 2003, 4:03 AM CDT for Tunica County, Mississippi. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 19, 2003, 4:03 AM CDT (09:03 UTC)
Expired
Jul 19, 2003, 4:45 AM CDT
In force
42 min
Issued by
NWS Memphis, TN
Area
Counties, with a storm outline in the text

County Tunica County, MS

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Little Rock, AR (KLZK), launched 00:00Z, 9.1 hours before the alert went out and 41 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 00:00Z on 2003-07-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2986 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 00:00Z on 2003-07-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 32 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2986 J/kg
Mixed-layer CIN
-2 J/kg
Mixed-layer LCL
1631 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
32 m²/s²
0-3 km storm-relative helicity
131 m²/s²
Significant tornado parameter
0.3
Supercell composite
8.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

915 
WUUS54 KMEG 190903
SVRMEM
MSC143-190945-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
403 AM CDT SAT JUL 19 2003

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  TUNICA COUNTY IN NORTHWEST MISSISSIPPI

* UNTIL 445 AM CDT.

* AT 359 AM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER
  PRICHARD...MOVING SOUTH AT 20 MPH.

* CITIES IN THE PATH OF THIS STORM THROUGH 445 AM CDT INCLUDE...
  PRICHARD...NORTH TUNICA...
  LITTLE TEXAS...
  DUBBS...

.DAMAGING WINDS IN EXCESS OF 60 MPH AND LARGE HAIL ARE LIKELY WITH
THIS STORM. IF YOU ARE IN THE PATH OF THIS STORM...MOVE INDOORS.

.STAY TUNED TO THIS NATIONAL WEATHER SERVICE BROADCAST FOR THE LATEST
UPDATES AND INFORMATION. TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4
3 2 0 8 7 5.

LAT...LON 3481 9044 3455 9051 3452 9023 3483 9024

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 19, 3:23 AM CDT, 40 minutes earlier.

Area forecast discussion, Jul 19, 3:23 AM CDT, 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
323 AM CDT SAT JUL 19 2003

SEVERE THUNDERSTORM WATCH 763 WILL CONTINUE IN EFFECT UNTIL 7 AM
THIS MORNING OVER WESTERN COUNTIES OF THE MID SOUTH IN NORTHEAST
ARKANSAS. THUNDERSTORM ACTIVITY WILL CONTINUE TO MOVE SOUTHWARD OUT
OF CENTRAL MISSOURI AND INTO WESTERN PARTS OF THE MID SOUTH THROUGH
THIS MORNING PAST SUNRISE.

THE UPPER PATTERN WILL BE INCREASINGLY AMPLIFIED FOR THE NEXT SEVERAL
DAYS AS A RIDGE PERSISTS IN THE WEST AND A SERIES OF SHORT WAVES AND
UPPER LEVEL IMPULSES CARVE AN UNSEASONABLY DEEP TROF IN THE EAST. AT
THE SURFACE TODAY WILL BE AN ILL DEFINED PRESSURE PATTERN WITH A
COMPLICATED ARRAY OF RAIN COOLED AIR...OLD OUTFLOW BOUNDARIES AND A
WEAK STATIONARY FRONT EXTENDING FROM A WEAK LOW OVER SOUTHERN KANSAS
SOUTHEASTWARD TO NORTH MISSISSIPPI. IN THE MOIST UNSTABLE ATMOSPHERE
CONTINUED DEVELOPMENT OF SCATTERED THUNDERSTORMS CAN BE EXPECTED OVER
THE MID SOUTH THROUGH THIS MORNING WITH THE SUPPORT OF AN UPPER WAVE
DROPPING SOUTHWARD FROM THE MID MISSISSIPPI VALLEY. SCATTERED DIURNAL
CONVECTION CAN BE EXPECTED THIS AFTERNOON. THE WAVE WILL DROP SOUTH
OF THE MID SOUTH AREA TONIGHT AS THE WEAK STATIONARY FRONT WASHES
OUT. THE RESULT WILL BE DRIER WEATHER OVER THE REGION TONIGHT AND
SUNDAY. HOWEVER A COLD FRONT WILL BRING A CHANCE OF SHOWERS AND
THUNDERSTORMS TO THE REGION LATE MONDAY AND MONDAY NIGHT.

.MEG...NONE.
Hazardous weather outlook, Jul 19, 3:55 AM CDT, 8 minutes before
ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017-
020>024-TNZ001>004-019>021-048>055-088>092-200900-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
355 AM CDT SAT JUL 19 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST ARKANSAS...NORTH
MISSISSIPPI...WEST TENNESSEE AND THE MISSOURI BOOTHEEL.

.DAY ONE...TODAY

SEVERE THUNDERSTORMS ARE POSSIBLE ACROSS THE WESTERN COUNTIES OF THE
MID SOUTH MAINLY THIS MORNING. A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THE WESTERNMOST TIER OF COUNTIES IN NORTHEAST ARKANSAS
FROM PHILLIPS COUNTY NORTHWARD TO RANDOLPH COUNTY UNTIL 7 AM CDT
THIS MORNING. SCATTERED THUNDERSTORMS CAN BE EXPECTED OVER THE MID
SOUTH FOR THE REMAINDER OF TODAY.

.DAYS TWO THROUGH SEVEN...

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR
WEB SITE AT HTTP://WWW.SRH.NOAA.GOV/MEG.

JCL

In the hours before

Special weather statement, Jul 18, 10:27 PM CDT, 5 hours 36 minutes before
ARZ026-190345-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1027 PM CDT FRI JUL 18 2003

THIS SIGNIFICANT WEATHER ADVISORY IS FOR...CRAIGHEAD COUNTY.

A STRONG THUNDERSTORM WAS LOCATED NEAR BROOKLAND AT 1027 PM CDT...
MOVING SOUTH AT 20 MPH.

PEOPLE IN CRAIGHEAD COUNTY...INCLUDING THE CITIES OF BAY...BROOKLAND
AND JONESBORO...SHOULD MONITOR THIS STORM CLOSELY.
Special weather statement, Jul 19, 12:49 AM CDT, 3 hours 14 minutes before
ARZ008-190615-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1249 AM CDT SAT JUL 19 2003

THIS SIGNIFICANT WEATHER ADVISORY IS FOR...RANDOLPH COUNTY.

A STRONG THUNDERSTORM WAS LOCATED 20 MILES NORTHWEST OF MAYNARD AT
1249 AM CDT...MOVING SOUTHEAST AT 30 MPH.

THIS STORM IS NOT EXPECTED TO BECOME SEVERE AND NO WARNINGS ARE
ANTICIPATED.

PEOPLE IN RANDOLPH COUNTY SHOULD MONITOR THIS STORM CLOSELY.

Nearby

Severe Thunderstorm Warnings in Mississippi, 2003Every severe thunderstorm warning in 2003

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.